MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE 15MG POTASSIUM OXALATE 12 MG(FX) COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM FLUORIDE 15MG POTASSIUM OXALATE 12 MG(FX) COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367925
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k945952, k901449.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® sodium fluoride 15 mg potassium oxalate 12 mg(fx) collection tubes was clotting and giving erroneous results.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.367925, batch no.8215742.''the customer would like to know what they are doing wrong because they are seeing what looks like coagulation and precipitation once the plasma is pulled and the sample sits.Doesn't believe that it's an issue with the product.'' during the validation of the grey tops the customer is seeing what looks like coagulation and precipitation once the plasma is pulled and does not spin down well.In there study they have noticed a negative bias.Agilent 7890 gas chromatograph.Date of event is unknown.Quantity is unknown.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and a pooled plasma specimen exhibiting a cloudy appearance was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd had reached out to the customer and provided troubleshooting related to the issue they were observing.The customer reported refrigeration of the specimens, which in many instances will facilitate fibrin formation in plasma.Bd has recommended that the customer use the bd no additive tubes (catalog 366408) and analyze un-pooled specimens.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg(fx) collection tubes was clotting and giving erroneous results.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.367925 batch no.8215742.**the customer would like to know what they are doing wrong because they are seeing what looks like coagulation and precipitation once the plasma is pulled and the sample sits.Doesn't believe that it's an issue with the product** during the validation of the grey tops the customer is seeing what looks like coagulation and precipitation once the plasma is pulled and does not spin down well.In there study they have noticed a negative bias.Agilent 7890 gas chromatograph.Date of event is unknown.Quantity is unknown.
 
Additional Manufacturer Narrative
Correction: the date of event is unknown.The date 4/1/2019 that was reported initially is the date received by manufacturer.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd vacutainer® sodium fluoride 15mg potassium oxalate 12 mg(fx) collection tubes was clotting and giving erroneous results.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.367925 batch no.8215742.The customer would like to know what they are doing wrong because they are seeing what looks like coagulation and precipitation once the plasma is pulled and the sample sits.Doesn't believe that it's an issue with the product.During the validation of the grey tops the customer is seeing what looks like coagulation and precipitation once the plasma is pulled and does not spin down well.In there study they have noticed a negative bias.Agilent 7890 gas chromatograph.Date of event is unknown.Quantity is unknown.

Brand Name
BD VACUTAINER® SODIUM FLUORIDE 15MG POTASSIUM OXALATE 12 MG(FX) COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8518525
Report Number1917413-2019-01182
Device Sequence Number11138341
Product Code JKA
UDI-Device Identifier50382903679251
UDI-Public50382903679251
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2020
Device Catalogue Number367925
Device Lot Number8215742
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
04/01/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date08/29/2019
08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;